Thunderstorm Wind, Putnam
- When
- August 25, 8:10 PM CST
- Where
- Putnam County, 4 mi NW of Unionville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.517, -93.050
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 25, 8:10 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 910 PM CDT MON AUG 25 2003 DID SOME MINOR REVISION TO FORECASTS TO ADD ISOLATED STORMS IN PORTIONS OF NORTHERN MISSOURI AND NORTHEAST KANSAS WHERE THEY HAVE DEVELOPED IN VICINITY OF WEAK SHORT WAVES MOVING THROUGH EASTERN NEBRASKA AND IOWA. MESOETA SHOWS THIS ACTIVITY SHOULD BECOME MORE FOCUSED IN AREA OF STRUNG OUT VORTICITY ACROSS IOWA LATE TONIGHT...SO WILL PUT WORDING IN FORECASTS JUST THROUGH EARLY MORNING WITH ANTICIPATION OF ACTIVITY PULLING OUT OF AREA BY 3 AM. PC 240 PM... ENTIRE CWA TEMPERATURES HOVERING RIGHT AROUND 100. TEMPERATURES ON TRACK THE NEXT SEVERAL DAYS AND ONLY MAIN CHANGES TO ONGOING FORECAST...MAINLY DEALING WITH PCPN CHANCES ON TUESDAY. MODELS CONTINUE TO ADVERTISE CONVECTION BREAKING OUT ALONG THE FRONTAL BOUNDARY PROGGED TO ENTER THE CWA TOMORROW AFTERNOON. MIDLEVEL TEMPS ARE WARM...BUT THERE IS NO CIN TO SPEAK OF...AND CAPES ARE AROUND 1500. WIND SHEAR IS LACKING...AND THERE WONT BE MUCH CONVERGENCE WITH THE BOUNDARY. HOWEVER...FEEL THAT WHILE ORGANIZED CONVECTION IS TOO MUCH TO HOPE FOR THERE WILL SHOULD BE SOME ISOLATED ACTIVITY THAT FORMS. HAVE CONTINUED THESE 30 POPS IN NORTHERN MISSOURI FROM TUESDAY AFTERNOON THROUGH MID EVENING. THE BOUNDARY THAT INSTIGATES ALL THIS LOOKS DIFFERENT THAN IT WAS PROGGED YESTERDAY. YESTERDAYS RUN MADE IT LOOK LIKE IT WAS GOING TO SURGE NORTH AS A WARM FRONT ON WED...HOWEVER TODAY IT IS PROGGED TO HANG AROUND MIDDLE MISSOURI SOMEWHERE. CONSIDERED INTRODUCING CHANCE POPS FOR WEDNESDAY ALSO...BUT FEEL THAT TAKING ONE DAY AT A TIME IN A DROUGHT IS THE BEST WAY TO GO. WOULD BE GLAD TO BE WRONG AND HAVE A LOT OF RAIN ON WEDNESDAY. OTHERWISE HAVE MADE FEW CHANGES. TEMPS AROUND 100 AGAIN ON TUESDAY WITH HEAT ADVISORIES STILL IN EFFECT. SLIGHT COOL DOWN FOR WEDNESDAY...ENOUGH SO THAT WILL HOLD OFF EXTENDING THE ADVISORY...SHOULD BE JUST BELOW CRITERIA. THE LATE HALF OF THE WEEK WILL SEE OUR TEMPERATURES SLIDE BACK TOWARDS SEASONALLY NORMAL VALUES...AND A CHANCE OF THUNDERSTORMS...AS A COOL FRONT MAKES IT INTO KANSAS AND MISSOURI. MID RANGE MODELS CONTINUE TO ADVERTISE THE RIDGE BRAKING DOWN UNDER THE INFLUENCE OF SEVERAL DIGGING SHORTWAVES DESCENDING OUT OF CANADA. CURRENT CONSENSUS IS THAT THE FRONTAL PASSAGE SHOULD OCCUR IN EAST KANSAS AND NORTHERN MISSOURI FRIDAY. SUFFICIENT MOISTURE WOULD APPEAR TO BE IN PLACE TO FUEL THUNDERSTORM ACTIVITY...ESPECIALLY THROUGH THE AFTERNOON HOURS IN OUR AREA. POST FRONTAL CONDITIONS WILL SEE COOL CANADIAN AIR SWEEP INTO THE REGION...KEEPING THE TEMPERATURES IN THE 80S THROUGH THE HOLIDAY WEEKEND. LVQ/CUTTER 430 AM... TEMPERATURES CONTINUE TO BE THE MAIN CONCERN THE NEXT COUPLE OF DAYS WITH THE THREAT OF CONVECTION ALSO OF SOME CONCERN TUESDAY AND WEDNESDAY. TEMPERATURES ON SUNDAY RANGED IN THE MIDDLE 90S TO AROUND 100. DEWPOINTS WERE A LITTLE HIGHER THAN EXPECTED. ONLY PLACE TO SATISIFY THE HEAT ADVISORY CRITERIA IN THE METRO WAS MCI WHICH APPEARS TO HAVE A HIGH DEWPOINT HERE OF LATE. PLAN TO HAVE A TECH CHECK THE MCI DEWPOINT. STJ BRIEFLY ACHIEVED THE CRITERIA FOR ONE HOUR THIS AFTERNOON. EXPECT DEWPOINTS TO JUMP AGAIN THIS MORNING AND FALL AGAIN THIS AFTERNOON...SIMILIAR AS THEY FROM MID TO LATE AFTERNOON. HOWEVER DEWPOINTS ARE EXPECTED TO BE A LITTLE HIGHER TODAY AS MOISTURE SLOWLY RETURNS. MESOETA ALSO INDICATES THAT THE H8 THERMAL RIDGE WILL BE ACROSS THE NORTHERN ZONES TODAY AND TUESDAY WITH H8 TEMPERATURES SLIGHTLY HIGHER. TEMPERATURES ARE EXPECTED TO APPROACH OR EXCEED 100 MOST ZONES....INCLUDING THE NORTHERN ZONES AND WITH HIGHER DEWPOINTS...HEAT INDICES MAY EXCEED ADVISORY CRITERIA ACROSS ALL ZONES. WITH THE APPROACH OF THE FRONT ON TUESDAY...SOME CLOUD COVER MAY TRIM A DEGREE OR TWO ACROSS THE NORTHERN ZONES ON TUESDAY...OTHERWISE LITTLE CHANGE IN TEMPERATURES ON TUESDAY. PLAN ON HEAT ADVISORY CWA WIDE THROUGH TUESDAY EVENING. AS FAR AS THE THREAT OF CONVECTION...WILL MAINTAIN SLIGHT CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AS THE FRONT APPROACHES AND STAYS NEAR THE IOWA BORDER AS PER ETA AND AVN. DB .EAX... KS...HEAT ADVISORY UNTIL 800 PM CDT TUESDAY FOR ZONES KSZ025... KSZ057...KSZ060...KSZ102>105. MO...HEAT ADVISORY UNTIL 800 PM CDT TUESDAY FOR ZONES MOZ028>029...MOZ037...MOZ043>044...MOZ053>054. MO...HEAT ADVISORY 100 PM THIS AFTERNOON UNTIL 800 PM TUESDAY MOZ001>008 MOZ011>017...MOZ021>025...MOZ030>033...MOZ038>040...MOZ045>046.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON AUG 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA...AS HOT TEMPERATURES ARE ONCE AGAIN EXPECTED THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO REACH OR EXCEED 100 WITH HEAT INDICES FROM 105 TO 110. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH TUESDAY EVENING AS THE OPPRESSIVE WEATHER WILL CONTINUE. TEMPERATURES WILL REACH OR EXCEED 100...WITH HEAT INDICES BETWEEN 105 AND 108. COOLER TEMPERATURES ARE EXPECTED LATE IN THE WEEK WHEN A COLD FRONT MOVES THROUGH THE REGION ON FRIDAY. THE COLD FRONT MAY TRIGGER THUNDERSTORMS ON FRIDAY. A FEW OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. LVQ
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333766.